Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 20, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Apr 2, 2007, 3:31 AM HST for Hawaii County, Hawaii. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2007, 3:31 AM HST (13:31 UTC)
- Expired
- Apr 2, 2007, 11:09 PM HST
- In force
- 20 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 021331 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 AM HST MON APR 2 2007 HIZ028-030145- /O.CAN.PHFO.HW.W.0007.000000T0000Z-070402T1600Z/ /O.NEW.PHFO.WI.Y.0020.070402T1331Z-070403T0400Z/ BIG ISLAND SUMMITS- 331 AM HST MON APR 2 2007 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. WEST WINDS OF 25 TO 30 MPH WITH HIGHER GUSTS WILL CONTINUE THROUGH THIS AFTERNOON. MOTORISTS SHOULD USE EXTRA CAUTION SINCE THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ HOUSTON
2 follow-up statements
000 WWHW70 PHFO 030130 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 PM HST MON APR 2 2007 HIZ028-031000- /O.EXT.PHFO.WI.Y.0020.000000T0000Z-070403T1000Z/ BIG ISLAND SUMMITS- 330 PM HST MON APR 2 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT. WEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL CONTINUE THROUGH THIS EVENING. MOTORISTS SHOULD USE EXTRA CAUTION SINCE THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ MORRISON
000 WWHW70 PHFO 030909 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1109 PM HST MON APR 2 2007 HIZ028-031015- /O.CAN.PHFO.WI.Y.0020.000000T0000Z-070403T1000Z/ BIG ISLAND SUMMITS- 1109 PM HST MON APR 2 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WIND OBSERVATIONS FROM THE SUMMITS INDICATE THE SUSTAINED WIND SPEEDS HAVE DROPPED BELOW 30 MPH TONIGHT. $$ HOUSTON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Apr 1, 8:45 PM HST, 6 hours 46 minutes earlier.
Area forecast discussion, Apr 1, 8:45 PM HST, 6 hours 46 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 845 PM HST SUN APR 1 2007 .SYNOPSIS...HIGH PRESSURE BUILDING IN NORTHWEST OF KAUAI WILL PRODUCE A BRIEF PERIOD OF LIGHT TO MODERATE NORTHEAST WINDS THROUGH TUESDAY. HOWEVER...BY WEDNESDAY A SURFACE RIDGE WILL BE IN THE VICINITY OF THE HAWAIIAN ISLANDS. OUR WINDS WILL BE LIGHT AGAIN...WITH DAYTIME SEA BREEZES AND NIGHTTIME LAND BREEZES FROM WEDNESDAY THROUGH FRIDAY. && .DISCUSSION...RADAR REFLECTIVITIES...SATELLITE IMAGERY...RAIN GAGES AND SPOTTER REPORTS INDICATED BRIEF HEAVY DOWNPOURS OF AT LEAST ONE INCH ALONG PARTS OF WINDWARD WESTERN MAUI. THE WAILUKU GAGE REPORTED 1.31 INCHES OF RAIN THROUGH 800 PM HST. THIS PRECIPITATION PRODUCED SOME PONDING ON ROADS AND REDUCED VISIBILITIES DURING THE PAST COUPLE OF HOURS. NO FLOODING WAS REPORTED. MOST OF THE HEAVIER SHOWERS APPEARED TO HAVE PROGRESSED SOUTHEAST TO THE NORTH CENTRAL VALLEY. THESE SHOWERS HAVE DIMINISHED IN COVERAGE AND INTENSITY DURING THE PAST HALF HOUR. WILL KEEP A CLOSE EYE ON MAUI AND THE BIG ISLAND IN CASE THERE IS ANY MORE HEAVY RAIN. ELSEWHERE...STRONG WINDS CONTINUE ON THE BIG ISLAND SUMMITS. WILL MONITOR THE WINDS THERE OVERNIGHT TO DETERMINE IF THE WARNING NEEDS TO BE EXTENDED...OR IF IT NEEDS TO BE DOWNGRADED TO A WIND ADVISORY. THINGS APPEAR TO BE MOSTLY ON TRACK WITH THE FORECAST TONIGHT. MADE A SLIGHT ADJUSTMENT AND SENT AN UPDATE OF THE GRIDDED SKY...POP... WEATHER AND QPF PRODUCTS. ALSO UPDATED THE ISLAND ZONE TEXT PRODUCT. && .PREV DISCUSSION ISSUED AT 353 PM HST...A WEAK BAND OF SHOWERS CONTINUES ITS SLOW MARCH DOWN THE ISLAND CHAIN. THE BAND IS CURRENTLY MOVING OVER THE KAIWI CHANNEL WITH THE FRONT EDGE PUSHING INTO MOLOKAI WITH THE BACK EDGE STILL AFFECTING WINDWARD OAHU. THE AREA HIT HARDEST BY RAIN TODAY WAS WAIMANALO WITH THE GAGE REPORTING 0.85 INCHES FALLING BETWEEN 11 AM AND 2 PM. WINDWARD BIG ISLAND ALSO SAW SPOTTY SHOWERS THIS AFTERNOON WITH GLENWOOD RECEIVING A HALF INCH AND LAUPAHOEHOE CLOCKING IN WITH 0.36 INCH. THESE SHOWERS ON THE BIG ISLAND WERE DUE TO SEA BREEZE CONVERGENCE RATHER THAN THE BAND OF SHOWERS AFFECTING OAHU. WINDS BEHIND THE BAND ARE BETWEEN 15 AND 20 MPH OUT OF THE NORTH AND ARE USHERING IN DRY AIR AS EVIDENT IN LIHUE DEW POINT TEMPERATURE OF 57 DEGREES. WINDS ACROSS THE BIG ISLAND SUMMITS REMAIN STRONG THIS AFTERNOON WITH AN UPPER LEVEL TROUGH OVER MAUI COUNTY. THE HIGH WINDS ARE EXPECTED TO CONTINUE THROUGH TONIGHT AND BEGIN TO DIMINISH IN THE EARLY MORNING AS THE TROUGH PASSES BY THE BIG ISLAND. THE NORTHERLY WINDS AT THE SURFACE ARE ASSOCIATED WITH A HIGH PRESSURE FAR NORTHWEST OF KAUAI WHICH WILL MOVE CLOSER TO THE STATE MONDAY AND BRING MODERATE NORTHEAST TRADES. TUESDAY...THE HIGH WILL MOVE SOUTHWARD...PLACING THE RIDGE OVER THE STATE BY THURSDAY. THE RESULT WILL BE A RETURN TO LIGHT OR NO TRADES WITH LAND AND SEA BREEZES DOMINATING THE WIND PATTERN OVER THE SECOND HALF OF THE WEEK AND INTO NEXT WEEKEND. THE ATMOSPHERE WILL BE QUITE STABLE AND MOISTURE LIMITED...THUS EXPECT NO MORE THAN ISOLATED LIGHT AFTERNOON SHOWERS OVER INTERIOR AREAS FROM WEDNESDAY THROUGH SATURDAY. NIGHTS AND MORNINGS WILL BE MOSTLY CLEAR. && .MARINE...A STORM SYSTEM OVER THE PACIFIC OCEAN FAR NORTHWEST OF HAWAII WILL SEND A LARGE SWELL TOWARD THE ISLANDS BY MID-WEEK. THIS NORTHWEST SWELL WILL LIKELY PRODUCE SURF NEAR THE HIGH SURF ADVISORY THRESHOLD ALONG NORTH AND WEST FACING SHORES OF MOST OF THE SMALLER HAWAIIAN ISLANDS BY LATE WEDNESDAY. THIS SWELL SHOULD CONTINUE THROUGH FRIDAY...AND SHOULD GRADUALLY DECLINE SATURDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 6 AM HST MONDAY FOR BIG ISLAND SUMMITS. && DISCUSSION...HOUSTON PREV DISCUSSION...MORRISON MARINE...HOUSTON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.